Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 45, NWS Tampa Bay, FL

May 14, 20115 counties in Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at May 14, 2011, 2:27 PM EDT for 5 counties in Florida. It was in force for 48 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2011, 2:27 PM EDT (18:27 UTC)
Expired
May 14, 2011, 3:15 PM EDT
In force
48 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Hillsborough County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Polk County, FL

The radar

The Tampa radar (KTBW), 21 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 2:34 PM EDTMARINE TSTM WIND 40Albert Whitted Airport, FLTHE ASOS AT THE ALBERT WHITTED AIRPORT MEASURED A WIND GUST OF 35 KNOTS.
May 14, 2:35 PM EDTMARINE TSTM WIND 442 Wnw Macdill Air Force, FLTHE PORTS STATION AT OLD PORT TAMPA MEASURED A WIND GUST OF 38 KNOTS.
May 14, 2:40 PM EDTTSTM WND DMG2 W Temple Terrace, FLPUBLIC REPORTED PART OF ROOF BLOWN OFF OF A BUILDING ACROSS FROM BUSCH GARDENS. ALSO TREE LIMBS AND RAILROAD BARRIERS BLOWN DOWN.
May 14, 2:42 PM EDTMARINE TSTM WIND 444 Se Tampa, FLTHE PORTS STATION AT BERTH 223 MEASURED A WIND GUST OF 38 KNOTS.
May 14, 2:42 PM EDTMARINE TSTM WIND 482 Wnw Macdill Air Force, FLTHE PORTS STATION AT OLD PORT TAMPA MEASURED A WIND GUST OF 42 KNOTS.
May 14, 2:44 PM EDTMARINE TSTM WIND 51Macdill Air Force Base, FLTHE AWOS STATION AT MACDILL AIR FORCE BASE MEASURED A WIND GUST OF 44 KNOTS.
May 14, 2:47 PM EDTMARINE TSTM WIND 552 Wnw Macdill Air Force, FLTHE PORTS STATION AT OLD PORT TAMPA MEASURED A WIND GUST OF 48 KNOTS.
May 14, 2:52 PM EDTTSTM WND GST 762 Wnw Macdill Air Force, FLTHE PORTS STATION AT OLD PORT TAMPA MEASURED A WIND GUST OF 66 KNOTS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 961 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
961 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

580 
WUUS52 KTBW 141827
SVRTBW
FLC057-081-101-103-105-141915-
/O.NEW.KTBW.SV.W.0045.110514T1827Z-110514T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
227 PM EDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN POLK COUNTY IN FLORIDA.
  HILLSBOROUGH COUNTY IN FLORIDA.
  NORTHWESTERN MANATEE COUNTY IN FLORIDA.
  PASCO COUNTY IN FLORIDA.
  PINELLAS COUNTY IN FLORIDA.

* UNTIL 315 PM EDT

* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM LUTZ TO ANNA MARIA ISLAND...OR ALONG A LINE EXTENDING FROM
  LUTZ TO 9 MILES SOUTH OF SAINT PETERSBURG BEACH...AND MOVING EAST
  AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SAINT PETERSBURG.
  LUTZ.
  LAND O' LAKES.
  WEST BRADENTON.
  PALMETTO.
  TEMPLE TERRACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 2839 8268 2837 8208 2750 8223 2749 8272
      2754 8274 2751 8270 2754 8265 2782 8239
      2789 8241 2792 8247 2782 8247 2783 8253
      2787 8256 2786 8259 2764 8265 2761 8274
      2757 8275 2760 8276 2767 8273 2780 8281
TIME...MOT...LOC 1827Z 256DEG 20KT 2813 8248 2761 8271

$$
2 follow-up statements
771 
WWUS52 KTBW 141853
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
253 PM EDT SAT MAY 14 2011

FLC057-081-101-103-105-141915-
/O.CON.KTBW.SV.W.0045.000000T0000Z-110514T1915Z/
POLK FL-MANATEE FL-PINELLAS FL-HILLSBOROUGH FL-PASCO FL-
253 PM EDT SAT MAY 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR EASTERN PASCO...HILLSBOROUGH...SOUTHEASTERN PINELLAS...
NORTHWESTERN MANATEE AND NORTHWESTERN POLK COUNTIES...

AT 245 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DARBY TO
TAMPA TO ANNA MARIA ISLAND...OR ALONG A LINE EXTENDING FROM 12 MILES
SOUTHEAST OF SPRING HILL TO TAMPA TO 8 MILES SOUTH OF SAINT
PETERSBURG BEACH...MOVING EAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2784 8260 2785 8259 2773 8263 2771 8263
      2766 8254 2782 8239 2792 8247 2782 8248
      2787 8258 2808 8246 2838 8244 2837 8208
      2750 8223 2749 8272 2753 8274 2764 8255
      2765 8255 2770 8263 2761 8274 2764 8275
TIME...MOT...LOC 1853Z 256DEG 20KT 2835 8236 2796 8239
          2762 8267

$$
802 
WWUS52 KTBW 141915
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
315 PM EDT SAT MAY 14 2011

FLC057-081-101-103-105-141925-
/O.EXP.KTBW.SV.W.0045.000000T0000Z-110514T1915Z/
POLK FL-MANATEE FL-PINELLAS FL-HILLSBOROUGH FL-PASCO FL-
315 PM EDT SAT MAY 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PASCO...CENTRAL
HILLSBOROUGH...SOUTHEASTERN PINELLAS...NORTHWESTERN MANATEE AND
NORTHWESTERN POLK COUNTIES HAS EXPIRED...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE 
TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN.

LAT...LON 2784 8260 2785 8259 2773 8263 2771 8263
      2766 8254 2782 8239 2792 8247 2782 8248
      2787 8258 2808 8246 2838 8244 2837 8208
      2750 8223 2749 8272 2753 8274 2764 8255
      2765 8255 2770 8263 2761 8274 2764 8275
TIME...MOT...LOC 1915Z 256DEG 20KT 2838 8222 2799 8226
          2765 8254

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 12:46 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 14, 12:46 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1246 PM EDT SAT MAY 14 2011

.SHORT TERM (TONIGHT-MONDAY)...
STRONG UPPER LEVEL TROUGH WILL CONTINUE TO DEEPEN ACROSS THE OHIO
AND MID MISSISSIPPI VALLEY TODAY AND CARVE OUT SHARP 500 MB
TROUGHING INTO THE NORTHERN GULF OF MEXICO. AT THE SURFACE A BROAD
LOW PRESSURE WILL CONTINUE TO SLOWLY DEVELOP OVER THE OHIO VALLEY.
A COLD FRONT EXTENDS SOUTH FROM THE LOW INTO THE DEEP SOUTH AND
GULF COAST REGION. THE FRONT WILL PUSH TOWARDS THE AREA TONIGHT
AND CROSS THE FORECAST AREA THROUGH THE MORNING AND AFTERNOON
HOURS ON SUNDAY. THE UPPER TROUGH WILL SLIDE EAST THROUGH THE OHIO
VALLEY AND BE REINFORCED BY A VORT MAX SWINGING SOUTH OUT OF THE
DAKOTAS LATE TOMORROW WHICH WILL HELP TO PUSH 500 MB HEIGHTS LOWER
ACROSS FLORIDA. THE TROUGH WILL CONTINUE ITS SOUTHEAST PROGRESS ON
MONDAY AND THE UPPER LOW WILL BE OVER NORTH GEORGIA. AT THE
SURFACE A SECONDARY COLD FRONT WILL PUSH SOUTH TOWARDS THE GULF
COAST BY MONDAY AS WELL. THE EFFECT ON OUR WEATHER WILL BE FIRST
FOR SHOWERS AND THUNDERSTORMS AHEAD OF THE COLD FRONT THIS EVENING
AND TONIGHT. THE MODELS SHOW THE FRONT CROSSING TAMPA BAY AROUND
12Z AND MOVING SOUTH. SO WILL KEEP POPS IN THE FORECAST FROM THE
BAY SOUTH TOMORROW. THE PATTERN WILL REMAIN UNSETTLED WITH THE
UPPER LOW PUSHING SOUTH SO WILL CONTINUE POPS THROUGH MONDAY
AFTERNOON. TEMPERATURES WILL SHOW A MARKED COOLING THROUGH THE
SHORT TERM PERIOD. MUCH COOLER AIR AT 850 MB WILL PUSH IN DURING
SUNDAY AND MONDAY. HIGHS WILL TREND TO NEAR NORMAL BY SUNDAY AND
THEN BELOW NORMAL BY MONDAY. NIGHTTIME LOWS WILL DIP INTO THE
MIDDLE 50S IN THE NORTH AND 60S SOUTH AND HANG NEAR 70 ALONG THE
COASTLINE.

.LONG TERM (MONDAY NIGHT-FRIDAY)...
A MID LEVEL TROUGH/LOW COMPLEX MEANDERS OVER THE OHIO VALLEY AND
SOUTHEAST U.S. WHILE UPPER RIDGING REACHES FROM THE WESTERN GULF
NORTHWARD TO THE CENTRAL PLAINS FOR MUCH OF THE PERIOD. THEN BY
FRI THE GFS SHIFTS THE UPPER LOW TOWARD THE MID-ATLANTIC COAST
WHILE THE RIDGE SLIDES EAST ALONG THE GULF COAST. THE ECMWF
HOWEVER KEEPS THESE FEATURES IN PLACE. BUT IN EITHER CASE THE
TROUGH AXIS REMAINS TO THE EAST OF THE AREA AND ALLOWS A DRY
NORTHERLY FLOW ALOFT. HAVE THEREFORE DROPPED THE SHOWERS/STORMS
TUE AND KEPT POPS AT 10 PERCENT. THE PERIOD BEGINS WITH
TEMPERATURES COOLING BELOW NORMAL AND THEN WARMING FRI AND SAT.

&&

.AVIATION...
MOIST SW FLOW AHEAD OF AN APPROACHING COLD WILL CONTINUE TO
PRODUCE SCATTERED TSRA THIS AFTERNOON AND EVENING AT ALL TAF SITES.
IN ADDITION SITES MAY SEE SOME GUSTS IN THE 20-25 KT RANGE. THE
FRONT ITSELF SHOULD PUSH THROUGH THE AREA STARTING TOMORROW
MORNING SO WILL MAINTAIN VCSH/VCTS THROUGH THE EARLY MORNING
HOURS.

&&

.MARINE...
UNSETTLED WEATHER WILL LOW PRESSURE IN THE AREA WILL BRING
INCREASED SOUTHWEST WINDS TODAY AND EXERCISE CAUTION CRITERIA
WINDS AND SEAS. THIS WILL CALM DOWN A LITTLE THROUGH THE DAY ON
SUNDAY BUT A SECONDARY COLD FRONT BY MONDAY WILL BRING WINDS AND
SEAS BACK UP TO NEAR ADVISORY CRITERIA. SHOWERS AND STORMS WILL BE
RATHER WIDESPREAD THIS EVENING IN THE GULF BUT THEN DIMINISH AS A
COLD FRONT PULLS SOUTH THROUGH THE WATERS BY SUNDAY MORNING.

&&

.FIRE WEATHER...
NO CONCERNS TODAY OR SUNDAY WITH RAIN AND HIGHER LOW LEVEL
MOISTURE IN PLACE. BY MONDAY AND TUESDAY DRIER AIR WILL ARRIVE
AND CAUSE RELATIVE HUMIDITY TO APPROACH CRITICALLY LOW LEVELS IN
THE NORTHERN PORTIONS OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  72  85  68  83 /  30  10   0  20
FMY  73  88  68  86 /  30  20   0  20
GIF  69  85  65  84 /  30  10  10  30
SRQ  74  84  68  81 /  30  10   0  20
BKV  65  84  56  83 /  30  10   0  20
SPG  73  83  69  81 /  30  10   0  20

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...JOHNSON
LONG TERM...RUDE
AVIATION...BARRON
Hazardous weather outlook, May 14, 5:55 AM EDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
555 AM EDT SAT MAY 14 2011

FLZ039-042-043-048>052-055>057-060>062-065-142200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
555 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A COOL FRONT WILL APPROACH THE AREA TODAY AND MOVE INTO THE NATURE
COAST LATE TONIGHT BRINGING THE THREAT OF SCATTERED THUNDERSTORMS.
THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS THE NATURE COAST
AND OVER INLAND AREAS FURTHER SOUTH. ANY THUNDERSTORMS THAT DO
FORM COULD PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS AND HAIL.

...RIP CURRENT IMPACT...
BREEZY SOUTHWEST WINDS WILL DEVELOP TODAY CAUSING AN INCREASED
RISK OF RIP CURRENTS AT AREA BEACHES. FOR ADDITIONAL INFORMATION
CHECK WITH THE BEACH PATROL WHEN YOU ARRIVE AT THE BEACH. ALWAYS
REMEMBER TO SWIM WITHIN SIGHT OF A LIFEGUARD...AND DON'T SWIM
ALONE.

...WIND AND SEA IMPACT...
BREEZY SOUTHWEST WINDS WILL SETUP ACROSS THE COASTAL WATERS TODAY
AND THESE INCREASING WINDS WILL LEAD TO CHOPPY BOATING CONDITIONS.
THEREFORE...SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
THE COOL FRONT WILL MOVE THROUGH THE REST OF THE REGION SUNDAY
KEEPING THE THREAT OF SCATTERED THUNDERSTORMS ALONG AND AHEAD OF
IT. THEN ON MONDAY A SECONDARY FRONT WILL MOVE ACROSS THE REGION
BRINGING THE CHANCE OF A FEW MORE THUNDERSTORMS...MAINLY OVER
INLAND AREAS. ANY THUNDERSTORMS THAT DO FORM COULD PRODUCE LOCALLY
HEAVY RAINFALL...GUSTY WINDS AND HAIL.

...WIND AND SEA IMPACT...
BREEZY WEST TO NORTHWEST WINDS WILL CONTINUE ACROSS THE COASTAL
WATERS THROUGH TUESDAY WITH LIGHTER WINDS AND SEAS RETURNING BY
THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

PRC

In the hours before

Special weather statement, May 14, 1:31 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
131 PM EDT SAT MAY 14 2011

FLZ056-057-061-141815-
DE SOTO-HARDEE-HIGHLANDS-
131 PM EDT SAT MAY 14 2011

...STRONG THUNDERSTORMS WILL AFFECT WESTERN HIGHLANDS...SOUTHEASTERN
HARDEE AND NORTHEASTERN DESOTO COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED OVER SOUTHEASTERN HARDEE COUNTY...OR 12 MILES SOUTHWEST OF
SEBRING...MOVING NORTHEAST AT 30 MPH...WILL AFFECT RURAL NORTHEASTERN
DESOTO COUNTY AND RURAL WESTERN HIGHLANDS COUNTY...UNTIL 215 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. HAIL UP TO DIME SIZE IS
EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2751 8155 2728 8139 2727 8155 2732 8157
      2737 8169
TIME...MOT...LOC 1731Z 231DEG 24KT 2738 8156

JOHNSON
Special weather statement, May 14, 1:41 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
141 PM EDT SAT MAY 14 2011

FLZ049>051-141830-
PINELLAS-HILLSBOROUGH-PASCO-
141 PM EDT SAT MAY 14 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
PASCO...NORTHWESTERN HILLSBOROUGH AND NORTHERN PINELLAS COUNTIES FOR
STRONG THUNDERSTORMS WITH HAIL VALID UNTIL 230 PM EDT...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED NEAR BELLEAIR SHORES...OR 9 MILES WEST
OF LARGO...MOVING NORTHEAST AT 45 MPH WILL AFFECT INDIAN ROCKS
BEACH...LARGO...CLEARWATER AND BELLEAIR.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.

&&

LAT...LON 2799 8283 2808 8284 2809 8282 2804 8280
      2807 8279 2820 8280 2822 8278 2817 8250
      2800 8265 2799 8268 2796 8268 2795 8271
      2793 8271 2781 8283 2786 8286 2791 8286
TIME...MOT...LOC 1741Z 225DEG 41KT 2792 8292

JOHNSON
Special weather statement, May 14, 1:42 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
142 PM EDT SAT MAY 14 2011

FLZ039-141830-
LEVY-
142 PM EDT SAT MAY 14 2011

...STRONG THUNDERSTORMS WILL AFFECT EASTERN LEVY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED 6 MILES NORTH OF LEBANON...OR 14 MILES SOUTH OF BRONSON...
MOVING NORTHEAST AT 35 MPH...WILL AFFECT OTTER CREEK...LEBANON AND
WILLISTON...UNTIL 230 PM EDT.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND
WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 2955 8264 2955 8256 2948 8254 2949 8241
      2944 8239 2927 8239 2921 8244 2921 8252
      2912 8253 2909 8282 2926 8280 2957 8267
TIME...MOT...LOC 1743Z 242DEG 29KT 2927 8265

JOHNSON
Local storm report, May 14, 1:57 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
157 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     INDIAN ROCKS BEACH      27.90N 82.84W
05/14/2011  M49 MPH          PINELLAS           FL   PUBLIC

            MEASURED BY HOME WEATHER STATION

&&

JOHNSON
Local storm report, May 14, 1:59 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
159 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND GST     INDIAN ROCKS BEACH      27.90N 82.84W
05/14/2011  M72 MPH          PINELLAS           FL   PUBLIC

            MEASURED BY A HOME WEATHER STATION

&&

JOHNSON
Local storm report, May 14, 2:00 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
200 PM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     TSTM WND GST     1 NW CLEARWATER         27.97N 82.78W
05/14/2011  M71 MPH          PINELLAS           FL   PUBLIC

            MEASURED BY HOME WEATHER STATION

&&

JOHNSON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 11:43 AM EDTSpecial Weather StatementTBWLevy47 min
May 14, 12:29 PM EDTSpecial Weather StatementTBWHighlands46 min
May 14, 12:40 PM EDTSevere Thunderstorm WarningTBWHighlands35 min
May 14, 1:10 PM EDTSevere Thunderstorm WarningTBWHighlands35 min
May 14, 1:31 PM EDTSpecial Weather StatementTBWHighlands44 min
May 14, 1:40 PM EDTSpecial Marine WarningTBW35 min
May 14, 1:41 PM EDTSpecial Weather StatementTBWPinellas49 min
May 14, 1:42 PM EDTSpecial Weather StatementTBWLevy48 min
May 14, 1:54 PM EDTSevere Thunderstorm WarningTBWHillsborough, Pinellas36 min
May 14, 1:57 PM EDTSpecial Marine WarningTBW63 min
May 14, 2:11 PM EDTSpecial Marine WarningTBW94 min
May 14, 2:47 PM EDTSevere Thunderstorm WarningTBWCitrus, Hernando, Pasco, Sumter58 min
May 14, 3:20 PM EDTSpecial Weather StatementTBWHillsborough, Manatee, Polk, Sarasota55 min
May 14, 3:41 PM EDTSevere Thunderstorm WarningTBWHardee, Hillsborough, Manatee, Polk, Sarasota34 min
May 14, 3:44 PM EDTSpecial Marine WarningTBW61 min
May 14, 3:53 PM EDTSevere Thunderstorm WarningTBWPolk37 min
May 14, 4:11 PM EDTSevere Thunderstorm WarningTBWCharlotte, DeSoto, Hardee, Highlands, Manatee, Polk and 1 more49 min
May 14, 4:37 PM EDTSpecial Marine WarningTBW53 min
May 14, 4:56 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Highlands, Lee64 min
May 14, 5:02 PM EDTSevere Thunderstorm WarningTBWHighlands28 min
May 14, 5:25 PM EDTSpecial Marine WarningTBW65 min
May 14, 6:39 PM EDTSpecial Weather StatementTBWLee36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.